Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

March 23, 2012Lawrence County, Arkansas

NWS Memphis, TN issued this special weather statement at Mar 23, 2012, 2:36 AM CDT for Lawrence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 2:36 AM CDT (07:36 UTC)
Expired
Mar 23, 2012, 3:00 AM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS84 KMEG 230736
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT FRI MAR 23 2012

ARZ008-009-017-018-026-230800-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
236 AM CDT FRI MAR 23 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...

  SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTHEAST OF LYNN TO 6
MILES SOUTHWEST OF CASH AT 236 AM CDT...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3599 9131 3645 9093 3631 9073 3606 9063
      3570 9101 3571 9104 3574 9105 3576 9104
      3588 9104 3588 9116
TIME...MOT...LOC 0736Z 214DEG 42KT 3601 9116 3593 9105
          3578 9100

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 23, 12:16 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 23, 12:16 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT FRI MAR 23 2012

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 933 PM CDT THU MAR 22 2012/

UPDATE...EVENING UPDATE.

DISCUSSION...

THE SECOND VORT MAX THAT WE HAVE BEEN WAITING ON FOR ALMOST 24 HOURS
NOW IS FINALLY MOVING THROUGH WEST ARKANSAS.  SHOWERS AND
THUNDERSTORMS ARE APPROACHING CENTRAL ARKANSAS AT ABOUT 15KT...AND
SHOULD MOVE INTO EAST ARKANSAS BY ABOUT 3 PM. GIVEN RADAR TRENDS
INTRODUCED IN THUNDER TO THE FORECAST AFTER MIDNIGHT. ALSO INCREASED
POPS FOR THE REGION. ADDITIONAL MINOR ADJUSTMENTS MADE BASED ON
RADAR TRENDS AND MINOR TEMPERATURE ADJUSTMENTS.

PREV DISCUSSION... /ISSUED 603 PM CDT THU MAR 22 2012/

DISCUSSION... /ISSUED 255 PM CDT THU MAR 22 2012/

SKIES REMAIN CLOUDY OVER EASTERN SECTIONS OF THE FORECAST AREA
THIS AFTERNOON WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES
VARY WITH THE CLOUD COVER WITH READING RANGING FROM THE UPPER 50S
TO LOWER 70S. MOST OF THE RAIN HAS ENDED ACROSS THE FORECAST AREA
THIS AFTERNOON WITH A FEW LIGHT SHOWERS OVER PORTIONS OF WEST
TENNESSEE. UPPER LEVEL LOW WAS OVER OKLAHOMA/KANSAS BORDER AT THIS
TIME WITH SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THE LOW.

FOR TONIGHT...SOME ISOLATED SHOWERS WILL BE POSSIBLE ACROSS
EASTERN SECTIONS OF THE FORECAST AREA. IN ADDITION...SOME SHOWERS
WILL BE POSSIBLE OVER WESTERN SECTIONS OF THE FORECAST AREA
OVERNIGHT AS THE UPPER LOW CONTINUES TO MOVE SLOWLY NORTHEAST.

AS THE UPPER LOW MOVES SLOWLY ACROSS SOUTHERN MISSOURI FRIDAY AND
FRIDAY NIGHT...MORE SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE FORECAST AREA. BY SATURDAY...THE UPPER
LEVEL LOW WILL BE MOVING INTO THE OHIO VALLEY WITH THE THREAT OF
RAIN ENDING FROM WEST TO EAST DURING THE DAY.

WEAK HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT
BRINGING DRY WEATHER WITH TEMPERATURES REMAINING ABOVE NORMAL.
HIGH PRESSURE WILL REMAIN NEAR THE REGION FROM SUNDAY THROUGH
TUESDAY KEEPING THINGS DRY AND ALLOWING TEMPERATURES TO WARM UP
SOME OVER THE PERIOD. HIGHS ON TUESDAY ACROSS THE FORECAST WILL BE
BACK INTO THE LOWER 80S.

A COLD FRONT WILL BE SLOWLY MOVING INTO THE REGION FOR WEDNESDAY
AND THURSDAY BRINGING A SMALL CHANCE OF THUNDERSTORMS FOR BOTH
DAYS. TEMPERATURES BOTH DAYS WILL BE A LITTLE COOLER THAN TUESDAY
BUT REMAIN WELL ABOVE NORMAL.

ARS

&&

.AVIATION...
06Z TAF SET

IFR/MVFR CIGS ARE OCCURRING ACROSS EASTERN SECTIONS OF THE CWA. THE
CLOUDS HAVE BEEN MOVING TOWARD THE WEST THUS BETTER CONFIDENCE THAT
THE LOW CIGS WILL MOVE INTO KMEM DURING THE EARLY MORNING HOURS.
HAVE ADDED A TEMPO GROUP FOR IFR CIGS. OTHERWISE NOT MUCH CHANGE
FROM 00Z TAF SET. LINE OF SHRAS ASSOCIATED WITH AN UPPER LOW
CONTINUE TO SLOWLY PUSH ENE FROM CENTRAL ARKANSAS. MODELS CONTINUE
TO SHOW LINE FALLING APART AS IT MOVES ENE ESPECIALLY ON SOUTHERN
END THUS STILL ONLY EXPECT KJBR TO BE AFFECTED. REDEVELOPMENT COULD
OCCUR DURING AFTERNOON BUT EXPECT MOST OF THE ACTIVITY TO BE CLOSER
TO THE UPPER LOW CENTER ACROSS S IL AND W KY. WILL CONTINUE WITH
VCSH AND CB WORDING AT KJBR AND KMKL. STRONG SW WINDS OF 10-12KTS
WITH HIGHER GUSTS EXPECTED AFTER 18Z.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  53  72  56 /  40  20  20  10
MKL  74  47  70  48 /  30  40  40  10
JBR  68  48  70  52 /  60  30  10  10
TUP  77  52  74  52 /  40  30  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 22, 4:22 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT THU MAR 22 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
422 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 40
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

In the hours before

Special weather statement, Mar 23, 2:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT FRI MAR 23 2012

ARZ008-009-017-018-026-230800-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
236 AM CDT FRI MAR 23 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...

  SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTHEAST OF LYNN TO 6
MILES SOUTHWEST OF CASH AT 236 AM CDT...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3599 9131 3645 9093 3631 9073 3606 9063
      3570 9101 3571 9104 3574 9105 3576 9104
      3588 9104 3588 9116
TIME...MOT...LOC 0736Z 214DEG 42KT 3601 9116 3593 9105
          3578 9100

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 5:23 AM CDTSpecial Weather StatementMEGPoinsett37 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.